Kentucky, 2015

Damaging Winds in Kentucky, April 10, 2015

April 10, 2015 · NWS LMK · 12 events in 7 counties and zones

A strong spring storm system approached the lower Ohio Valley on April 9th into the early morning hours April 10th. Isolated severe storms that produced damaging winds and hail developed during the afternoon hours before a long-lived line of severe storms approached late in the day into the early morning hours of April 10th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A strong spring storm system approached the lower Ohio Valley on April 9th into the early morning hours April 10th. Isolated severe storms that produced damaging winds and hail developed during the afternoon hours before a long-lived line of severe storms approached late in the day into the early morning hours of April 10th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 9, 11:44 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 9, 11:44 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
144 AM EDT Fri Apr 10 2015

...Mesoscale Forecast Update...
Issued at 140 AM EDT Fri Apr 10 2015

Although we held off on a Tornado Watch due to the line of
convection in a weakening state about an hour ago, the line seems to
be increasing in strength over the last 40 min.  Although cells are
relatively low topped, they did put down 58kt winds in Evansville
and continue to show strong wind signatures and even some stronger
hail cores showing up in Orange County.  With ideal eff. SRH and low
level shear as well as some low level QLCS rotation sigs showing up
on radar, feel a tornado threat is still there.  Thus, Tornado Watch
#52 is in effect for southern Indiana and much of central KY through
8 AM EDT/7 AM CDT.  DCAPES are quite high over southern IN/north
central KY as well to support a wind damage threat.

With low FFG, will need to watch training t-storms as well for flash
flood warnings.

Issued at 1025 PM EDT Thu Apr 9 2015

Warm sector over central Kentucky and southern Indiana remains quite
juicy, but void of any forcing. Line of strong to severe storms
along the cold front now extends from east-central Illinois back
across SE Missouri into NE Arkansas, and appears to be a bit slower
than advertised. This line looks like it will be the only show in
town.

Environment appears most favorable west of I-65, with DCAPEs now
over 1100 J/kg, so we would expect just about any storm moving into
the area to remain severe, with damaging winds as the main threat.
Hi-res models show this system remaining as a broken line, so
without any cold pool processes, it should continue a fairly slow
eastward march. Best timing for SVR storms appears to be 04-06Z for
areas west of I-65, and just before daybreak for our eastern CWA,
albeit with weakening storms by that time.

.SHORT TERM (Now through Friday Night)...
Issued at 300 AM EDT Fri Apr 10 2015

...Strong to Severe Storms Possible This Afternoon and Tonight...

...Current Conditions...

Severe Thunderstorm Watch #40 has been issued for the northeast CWA
until 02z. This is part of a larger watch and will likely be able to
be cancelled before the proposed expiration. In fact, think our
window will be pretty short in this watch as the forcing responsible
for these storms will lift NE. The main threats will be marginally
severe hail and an isolated damaging wind event. Excessive lightning
and brief heavy rainfall can also be expected with any storm.

Otherwise, we are destabilizing nicely and will remain firmly in the
warm sector all of the afternoon and evening before a strong cold
front quickly passes just before and around dawn. The midday batch
of storms did briefly stabilize portions of southern IN and north
central KY along the Ohio River, however we have already recovered
as current ob at SDF reads 81/66. With the unstable airmass and
subtle ripples in the deep southwest flow, expect that we could
still see isolated to widely scattered storms through the afternoon.
However, the lack of any focused forcing until later in the evening
and overnight should keep things relatively quiet. Any storm that
does form will have the potential to be strong to severe and
vertical wind profiles could support rotating storms.

...Evening and Tonight's Storms...

The surface low currently over southern IA will move into the Great
Lakes tonight ahead of a potent shortwave trough, with the trailing
cold front racing toward the Ohio River Valley overnight. Meanwhile,
a broad area of cyclonically curved upper flow will overspread our
region creating more forcing for ascent along with a 40-50 knot LLJ
established over our region. Our mid level winds will veer, meanwhile
low level winds are expected to back a bit, creating a more curved
hodograph. Our area is expected to remain moderate to strongly
unstable through the early evening hours, where some activity is
possible ahead of a prefrontal trough. Timing for this feature has
slowed and expect we may not see an increase in activity until
between sunset and Midnight. Feel this round of storms would pose
our greatest threat as supercells and broken bowing segements would
be possible. All severe modes would be on the table with this
scenario, although the tornado threat would be quite isolated. Any
storm will produce heavy rain with Flash Flooding certainly a
concern. Will keep the Flash Flood Watch going.

After Midnight, expect the last round of storms to move through the
area in the form of a broken line. Expect that a few bowing segment
and mesovortices will be possible within the line, as well as any
supercell that might be able to develop ahead of the line. Isolated
pockets of damaging wind are expected to be the main threat
overnight, although the isolated tornado threat would continue until
frontal passage. This line is expected to wane in intensity as it
pushes east across our area as we lose some instability. However,
strong southerly flow ahead of the front will be able to keep things
non-diurnal and at least somewhat unstable according SREF SB CAPE
probs. Adding to what instability is left, plenty of forcing and
dynamics should sustain a severe threat.

Cold front moves through around dawn on Friday with a dry conditions
taking over. Highs on Friday are expected to be in the 60s, with
lows Friday night in the lower 40s. A few upper 30s may be possible
as the surface high settles over us.

.LONG TERM (Saturday through Thursday)...
Issued at 235 PM EDT Thu Apr 9 2015

The weekend still looks good, with highs around normal Saturday and
going up on Sunday. A front moves into the region Sunday night,
bringing back rain chances. This front should slow down across our
vicinity, and then looks to lift north again Wed. and Thu. Given the
proximity to the region, do not want to pull pops from any one
period, and blended forecast maintains good chances through the work
week. Temperatures in this pattern are well above normal, though the
location of the front Tuesday could make part of the region cooler.
We will have to watch the location of the rains associated with that
front, for further flood potential.

&&

.HYDROLOGY...

Issued at 346 PM EDT Thu Apr 9 2015

A Flash Flood Watch remains in effect for portions of southern
Indiana and central Kentucky through the pre-dawn hours Friday
(basically until the front passes) for the continued threat of flash
flooding. The air mass over the lower Ohio Valley the past few days
and again today will be characterized by PWATs 1.3 to 1.6 inches,
very high for this time of the year. A swath of 8 to 10 inches has
fallen across southern Indiana and northern Kentucky in the last 14
days, which is 5 to 8 inches above normal. The repeated rounds of
storms this week have kept the ground well-saturated and the
rivers/streams/creeks running high.

The expectation is that this evening and tonight an additional 1 to
locally 3 inches could fall over the course of 1 or 2 rounds of
convection until the front passes. Latest 1-hr flash flood guidance
shows that between 0.75 and 1.25 inches is needed to initiate
problems along the Ohio River counties into the Bluegrass and
Cumberland regions. While storms today should be fairly progressive,
the very low flash flood guidance combined with more than one round
of storms will keep the flash flood threat elevated. We did opt to
expand the watch southwestward where 1-hr FFG is also low.n&&

.AVIATION (06Z TAF Update)...
Updated at 1235 AM EDT Fri Apr 10 2015

Still trying to refine the timing of the convective line, which is
just crossing the Wabash Valley as of 04Z. Looks an hour or two
slower than previously advertised, and we'll try to hone in on about
a 2 hr window for storms. Wind gusts have slacked to around 20 kt,
but we'll carry 30-35 kt gusts while we have prevailing TSRA at
BWG/SDF. Visibilities will most likely drop to IFR or even LIFR in
the heaviest precip, but that will be too brief to even warrant a
TEMPO. Will go MVFR on both ceiling and vis, and keep it above
fuel-alternate. As the storms push farther east, there will be a
substantial weakening trend, which limits confidence in LEX.
Therefore will go with VCTS there as the increasingly broken line
works in.

Because the convective line remains broken with no real cold pool or
trailing stratiform precip, will scale back the post-frontal precip
to a few hrs of VCSH during the morning as ceilings lift to VFR.
Modest cold advection surge will keep gusts around 20 kt through
midday. Look for clearing skies and diminishing winds in the
afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH until 6 AM EDT /5 AM CDT/ early this morning
     FOR KYZ023>043-045>049-053>057-061>067-076>078-081-082.

IN...FLASH FLOOD WATCH until 6 AM EDT /5 AM CDT/ early this morning
     FOR INZ076>079-083-084-089>092.

&&

Mesoscale......AMS
Short Term.....BJS
Long Term......RJS
Hydrology......BJS
Aviation.......RAS
Hazardous weather outlook, Apr 10, 12:09 AM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
209 AM EDT FRI APR 10 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110615-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
209 AM EDT FRI APR 10 2015 /109 AM CDT FRI APR 10 2015/

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT /5 AM CDT/ EARLY
THIS MORNING...

...TORNADO WATCH 52 IN EFFECT UNTIL 8 AM EDT /7 AM
CDT/ THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SEVERE STORMS ARE LIKELY EARLY THIS MORNING AS A COLD FRONT MOVES
THROUGH. THE MAIN THREATS ARE DAMAGING WINDS AND HEAVY RAINFALL.
LARGE HAIL AND AN ISOLATED TORNADO CAN NOT BE RULED OUT.

REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS ON HEAVY RAINFALL
AND FLOOD POTENTIAL ACROSS SOUTHERN INDIANA AND PORTIONS OF
CENTRAL KENTUCKY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MORE ROUNDS OF SHOWERS AND STORMS ARE EXPECTED BY EARLY TO MID
WEEK NEXT WEEK. SOME STORMS COULD BECOME STRONG. CONTINUED ROUNDS
OF HEAVY RAINFALL COULD LEAD TO ADDITIONAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT WIND DAMAGE...HAIL...OR FLOODING
EARLY THIS MORNING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

AMS

In the hours before

Special weather statement, Apr 9, 11:58 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1258 AM CDT FRI APR 10 2015

INZ084-089-090-KYZ023>026-100640-
BRECKINRIDGE KY-CRAWFORD IN-HANCOCK KY-HARRISON IN-MEADE KY-OHIO
KY-PERRY IN-
1258 AM CDT FRI APR 10 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 45
MPH WINDS...

AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES EAST OF HAWESVILLE...AND MOVING
NORTHEAST AT 55 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HAWESVILLE...
  HARDINSBURG...
  BRANDENBURG...
  TELL CITY...
  AMMONS AND SAMPLE...
  MANNING CROSSING AND UNION STAR...
  RHODELIA AND FRYMIRE...
  ANDYVILLE AND PAYNEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3793 8698 3794 8693 3797 8689 3821 8627
      3794 8609 3763 8674 3772 8686 3775 8683
      3780 8683 3784 8686 3783 8690 3784 8692
      3788 8690 3790 8692 3790 8699
TIME...MOT...LOC 0557Z 236DEG 31KT 3792 8657

JDG
Special weather statement, Apr 10, 12:06 AM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 AM EDT FRI APR 10 2015

INZ077>079-091-092-KYZ031-032-100650-
CLARK IN-FLOYD IN-JEFFERSON IN-OLDHAM KY-SCOTT IN-TRIMBLE
KY-WASHINGTON IN-
206 AM EDT FRI APR 10 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN....AND
50 MPH WINDS...

AT 204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
SALEM TO 13 MILES SOUTHEAST OF SALEM TO 6 MILES WEST OF NEW ALBANY...
AND MOVING EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  BEDFORD...
  SCOTTSBURG...
  MADISON...
  CLARK REGIONAL AIRPORT AND MEMPHIS...
  GOSHEN AND WOOSTER...
  BLOCHER AND VESTA...
  KENT AND VOLGA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3874 8532 3872 8532 3867 8527 3854 8526
      3827 8599 3830 8599 3831 8601 3847 8600
      3857 8608 3887 8546
TIME...MOT...LOC 0606Z 253DEG 49KT 3861 8592 3849 8588
          3828 8591

ZT
Local storm report, Apr 10, 12:14 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
214 AM EDT FRI APR 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     TSTM WND DMG     2 E JASPER              38.39N 86.89W
04/10/2015                   DUBOIS             IN   EMERGENCY MNGR

            A FEW TREES DOWN AROUND THE JASPER AREA.

&&

TT
Special weather statement, Apr 10, 12:20 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
120 AM CDT FRI APR 10 2015

KYZ061-070>072-100650-
BUTLER KY-LOGAN KY-SIMPSON KY-WARREN KY-
120 AM CDT FRI APR 10 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSSELLVILLE...AND MOVING NORTHEAST AT 50
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  FRANKLIN...
  RUSSELLVILLE...
  MEMPHIS JUNCTION...
  COOPERSTOWN AND DENNIS...
  HOMER AND INSCO...
  GASPER AND CHANDLERS CHAPEL...
  BUFFALO FORK AND RICHELIEU...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
2 AND 6.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 4 AND
7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3665 8659 3664 8706 3665 8707 3702 8706
      3707 8705 3708 8699 3707 8695 3709 8691
      3711 8690 3701 8648 3665 8649 3663 8657
TIME...MOT...LOC 0620Z 232DEG 43KT 3684 8692

JDG
Local storm report, Apr 10, 12:25 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 AM EDT FRI APR 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND DMG     SULPHUR SPRINGS         38.22N 86.47W
04/10/2015                   CRAWFORD           IN   PUBLIC

            PORCH ROOF DAMAGED.

&&

TT
Special weather statement, Apr 10, 12:26 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
226 AM EDT FRI APR 10 2015

KYZ049-057-100655-
CLARK KY-MADISON KY-
226 AM EDT FRI APR 10 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 223 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF WINCHESTER...AND MOVING
NORTHEAST AT 55 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RICHMOND...
  KIDDVILLE AND GOFFS CORNER...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
90 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3791 8399 3783 8400 3784 8405 3782 8408
      3784 8409 3782 8410 3781 8407 3778 8410
      3777 8408 3775 8408 3767 8424 3781 8437
      3802 8401 3794 8396
TIME...MOT...LOC 0625Z 235DEG 53KT 3792 8407

JDG

The radar

The Ft Campbell radar (KHPX), 37 km away, was scanning. The volume nearest the first event began at 06:46 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Logan

When
April 10, 12:47 AM CST
Where
Logan County, 0.55 mi W of Russellville
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
36.850, -86.890

State officials reported that several large trees and powerlines were down due to severe thunderstorm winds in and around Russelville.

Thunderstorm Wind, Jefferson

When
April 10, 2:06 AM EST
Where
Jefferson County, 0.88 mi NE of Fairdale
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.110, -85.760

Broadcast media relayed a report that large trees were uprooted around Fairdale.

Thunderstorm Wind, Edmonson

When
April 10, 1:16 AM CST
Where
Edmonson County, 2.14 mi SSW of Chalybeate
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.100, -86.240

The county Emergency Manager reported large trees down on Noah Bledsoe Road.

Thunderstorm Wind, Edmonson

When
April 10, 1:18 AM CST
Where
Edmonson County, 1.49 mi NNW of Arthur
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.190, -86.210

Emergency manager reported trees down on Brooks Knob Lookout Tower Rd.

Thunderstorm Wind, Allen

When
April 10, 1:24 AM CST
Where
Allen County, 2.16 mi NE of Chapel Hill
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
36.740, -86.250

County officials reported large trees down at the intersection of Roy Whitlow and Highway 100.

Thunderstorm Wind, Allen

When
April 10, 1:32 AM CST
Where
Allen County, 0.55 mi W of Scottsville
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
36.750, -86.190

A tree was uprooted and fell on the front porch of a residence near E. Maple and 3rd St.

Thunderstorm Wind, Barren

When
April 10, 1:41 AM CST
Where
Barren County, 0.69 mi N of Rocky Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
36.940, -86.070

A large cedar tree fell near the intersection of Settles Road and Highway 252.

Thunderstorm Wind, Barren

When
April 10, 1:42 AM CST
Where
Barren County, 0.89 mi NW of Austin
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
36.830, -86.030

A tree was knocked down near the corner of Austin-Tracy Road and Boat Ramp Rd.

Thunderstorm Wind, Barren

When
April 10, 1:50 AM CST
Where
Barren County, 3.54 mi SE of Tracy
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
36.760, -85.930

The county Department of Highways reported that large trees were down in the Dry Fork area of Milburn Taylor Rd.

Thunderstorm Wind, Barren

When
April 10, 1:54 AM CST
Where
Barren County, 0.69 mi S of Lecta
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
37.010, -85.850

The county Road Department reported trees down on Edmonton Rd near Old Maysfield Mill Rd.

Thunderstorm Wind, Taylor

When
April 10, 3:05 AM EST
Where
Taylor County, 1.49 mi NNE of White Rose
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
37.450, -85.440

Taylor County Department of Highways reported trees down in the northern Jones Creek area.

Thunderstorm Wind, Russell

When
April 10, 3:12 AM CST
Where
Russell County, 1.3 mi ESE of Whittle
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
37.010, -84.950

The county Road Department reported that trees fell along Highway 1383 near Alligator Creek.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564746, 564747, 564748, 564749, 564750, 564751, 564752, 564753, 564754, 564755, 564756, 564757.